MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135131
Medical Device Problem Codes Product Quality Problem (1506); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient had ntc non-tunneled hemodialysis catheter temporary catheterization to treat chronic kidney disease failure.It was stated that at the date of the event the patient was for outpatient hemodialysis treatment in the hemodialysis room department.At 16:58, during dialysis preparation, the nurse in the hemodialysis room of the department changed the dressing at the femoral vein catheterization of the patient's right lower extremity.The gauze covered by the femoral venous catheter of the patient's right lower extremity was opened and it was found that the fixed butterfly wing of the femoral vein hemodialysis catheter (the patient's right lower extremity) was broken (the ring in the middle of the fixed wing, that was on the side close to the skin was broken; left and right wing remained stitched to the patient), and this was reported to the resident physician.The resident physician checked the patient immediately and found that the butterfly wing of the femoral vein catheter was broken, and the catheter protruded/detached by about 4cm.The dressing at the patient's placing catheter site was changed, and the catheter was fixed to prevent slippage.There was nothing unusual observed on the device prior to use, flushing was done prior to use and the result was the catheter was unobstructed and there was no abnormality, and besides the broken butterfly wing, there were no other defects/damages found on the product at the time of the event.Prior to product placement the insertion site was treated with iodophor, there were other products utilized with the device (regular dialysis, connected to the arteriovenous connection cap of the blood line), no excessive force was used on the device, and the cleaning agent used on the device was iodophor.The treatment was unfinished due to the reported issue.The condition was explained to the patient and family members, and the patient needed to be hospitalized to change the catheter.The patient and family members understood and agreed to be hospitalized.After it was communicated with the doctor on duty in the department, the patient was admitted to the emergency department.The doctor replaced the reported device with a new product/catheter as a result of the event (patient required intervention/treatment for a second catheterization procedure due to fixed wing fracture).The fracture of the fixed wing did not caused direct harm to the patient, and the patient's vital signs were stable and healthy.There was no blood loss and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one catheter in use.The ring of the butterfly wing where it was connected to the cannula was broken.It was reported that there was a securement wing issue, and an ingrowth or catheter migration issue.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specification medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16057621
Report Number3009211636-2022-00448
Device Sequence Number20399838
Product Code MPB
UDI-Device Identifier10884521006201
UDI-Public10884521006201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Model Number8888135131
Device Catalogue Number8888135131
Device Lot Number2005700199
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown